Alert archive / Oregon / High Wind Watches in 2006

High Wind Watch 13, NWS Medford, OR

November 9, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind watch at Nov 9, 2006, 3:31 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 10, 2006, 6:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 9, 2006, 3:31 AM PST (11:31 UTC)
In effect from
Nov 10, 2006, 6:00 AM PST
Expired
Nov 9, 2006, 3:17 PM PST
In force
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 091131
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
331 AM PST THU NOV 9 2006

...ANOTHER STORM WILL BRING HIGH WINDS TO THE COAST FRIDAY...

ORZ021-022-091945-
/O.NEW.KMFR.HW.A.0013.061110T1400Z-061111T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
331 AM PST THU NOV 9 2006

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

SOUTH WINDS 40 TO 50 MPH WITH GUSTS TO 60 MPH ARE EXPECTED ALONG
THE COAST.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

STOCKTON
1 follow-up statement
000 
WWUS76 KMFR 092317
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
317 PM PST THU NOV 9 2006

...ANOTHER STORM WILL BRING HIGH WINDS TO THE COAST FRIDAY...

ORZ021-022-100730-
/O.UPG.KMFR.HW.A.0013.061110T1400Z-061111T0200Z/
/O.NEW.KMFR.HW.W.0021.061110T1400Z-061111T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
317 PM PST THU NOV 9 2006

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM PST FRIDAY FOR
THE SOUTH CENTRAL AND SOUTHERN OREGON COAST...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST FRIDAY FOR
THE SOUTH CENTRAL AND SOUTHERN OREGON COAST. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT.

SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED
ALONG THE COAST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-100730-
/O.NEW.KMFR.WI.Y.0024.061110T1200Z-061111T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
317 PM PST THU NOV 9 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY FOR 
THE SHASTA VALLEY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY FOR 
THE SHASTA VALLEY. 

SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH HIGHER GUSTS. WINDS
WILL REMAIN GUSTY THROUGH THE DAY BEFORE DECREASING TO 15 TO 25
MPH FRIDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SVEN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Nov 9, 1:00 AM PST, 2 hours 31 minutes earlier.

Area forecast discussion, Nov 9, 1:00 AM PST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 AM PST THU NOV 9 2006

.DISCUSSION...00Z NGM/NAM/GFS IN.

AN UPPER LEVEL SHORT WAVE IS NOW TRAVERSING THE MEDFORD CWA...
BRINGING A LOAD OF SHOWERS WITH IT.  THIS WAVE...AND MOST OF THE
SHOWERS...WILL MOVE TO THE EASTERN FRINGES OF THE FORECAST AREA BY
BY DAYBREAK...AND OUT OF THE AREA BY MID-MORNING.

A WEAK RIDGE WILL MOVE IN THIS AFTERNOON...PROVIDING A SHORT-LIVED
BREAK IN THE ACTION.  STILL EXPECT SOME PRECIPITATION IN AREAS OF
UPSLOPE...MAINLY THE CASCADES...BUT AMOUNTS WILL BE LIGHT.  SNOW
LEVELS WILL BE AROUND 4000 FEET. THE RIDGE WILL BREAK TO THE
EAST OF THE AREA TONIGHT AND THE NEXT SHORT WAVE WILL PUSH A FRONT
ONSHORE FRIDAY.

THIS FRONT WILL BE A WET AND WINDY ONE. EXPECT HIGH WIND WARNING
CRITERIA TO BE MET ALONG THE COAST DURING THE DAY FRIDAY AND WIND
ADVISORY WINDS IN THE SHASTA VALLEY FRIDAY AFTERNOON AND EVENING.
WILL ISSUE A HIGH WIND WATCH FOR THE COAST LATER THIS MORNING. SNOW
LEVELS WILL RISE TO ABOVE 6000 FEET AS THE FRONT APPROACHES...SO
DONT EXPECT THIS TO BE A BIG WINTER STORM.  SNOW LEVELS WILL DROP
BACK TO 4000 FEET OR SO BEHIND THE FRONT...BUT MOST OF THE
PRECIPITATION WILL HAVE FALLEN BY THEN.

THIS SYSTEM WILL CLEAR OUT FRIDAY NIGHT AND ANOTHER SHORT WAVE
RIDGE WILL PROVIDE YET ANOTHER SHORT-LIVED BREAK SATURDAY.  THE NEXT
SYSTEM WILL MOVE ONSHORE SUNDAY INTO SUNDAY NIGHT.  EXPECT HIGH WIND
WARNING CRITERIA TO BE MET ONCE AGAIN ALONG THE COAST SUNDAY MORNING
INTO SUNDAY EVENING...AND WIND ADVISORY WINDS AGAIN IN THE SHASTA
VALLEY DURING THE DAY SUNDAY.  IN ADDITION...WINDS MAY MEET WIND
ADVISORY CRITERIA EAST OF THE CASCADES AS WELL SUNDAY NIGHT AND
MONDAY.  ONCE AGAIN...SNOW LEVELS WILL RISE TO ABOVE 6000 FEET AS
THE FRONT APPROACHES.

VERY STRONG ZONAL FLOW ALOFT WILL PERSIST OVER THE AREA SUNDAY
THROUGH MONDAY...SO EXPECT WEAK DISTURBANCES TO BLOW THROUGH WITH
ROUNDS OF PRECIPITATION AND STRONG WINDS ON THE RIDGES AND EAST
OF THE CASCADES.  ANOTHER UPPER TROUGH WILL MOVE ONSHORE TUESDAY
WITH YET ANOTHER FRONT.  AFTER THAT A LONG WAVE RIDGE WILL BUILD
OVER THE AREA AND FORCE THE STORM TRACK BACK NORTH.  SO MAYBE THE
SECOND HALF OF NEXT WEEK WILL BE DRY WITH A WARMING TREND.

&&

.AVIATION...WIDESPREAD MVFR/IFR CONDITIONS IN THE VICINITY OF
MOUNTAINS THROUGH MID-MORNING WITH SOME MVFR CIGS IN STRATUS OVER
THE VALLEYS. EXPECT MOST AREAS TO BE VFR BY LATE MORNING EXCEPT NEAR
LINGERING SHOWERS WHERE MVFR/IFR CONDITIONS WILL PREVAIL.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR WIND AND SEAS...FLORENCE OR TO CAPE
          BLANCO OR 20-60NM.
     GALE WARNING...BEGINNING THURSDAY NIGHT FLORENCE OR TO CAPE
          BLANCO OR 20-60NM.
     SMALL CRAFT ADVISORY FOR SEAS...FLORENCE OR TO OR/CA BORDER
          0-20NM.

CA...SMALL CRAFT ADVISORY FOR WINDS...OR/CA BORDER TO POINT ST
          GEORGE CA 20-60 NM.
     SMALL CRAFT ADVISORY FOR SEAS...OR/CA BORDER TO POINT ST
          GEORGE CA 0-60 NM.

&&

STOCKTON

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 3:17 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas27 hr

Nearby

High Wind Watches in Oregon, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.